Journal of the Mathematical Society of Japan

The graded structure induced by operators on a Hilbert space

Kunyu GUO and Xudi WANG

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper we define a graded structure induced by operators on a Hilbert space. Then we introduce several concepts which are related to the graded structure and examine some of their basic properties. A theory concerning minimal property and unitary equivalence is then developed. It allows us to obtain a complete description of $\mathcal{V}^\ast(M_{z^k})$ on any $H^2(\omega)$. It also helps us to find that a multiplication operator induced by a quasi-homogeneous polynomial must have a minimal reducing subspace. After a brief review of multiplication operator $M_{z+w}$ on $H^2(\omega,\delta)$, we prove that the Toeplitz operator $T_{z+\overline{w}}$ on $H^2(\mathbb{D}^2)$, the Hardy space over the bidisk, is irreducible.

Article information

Source
J. Math. Soc. Japan, Volume 70, Number 2 (2018), 853-875.

Dates
First available in Project Euclid: 18 April 2018

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1524038676

Digital Object Identifier
doi:10.2969/jmsj/07027503

Mathematical Reviews number (MathSciNet)
MR3787742

Zentralblatt MATH identifier
06902444

Subjects
Primary: 47B37: Operators on special spaces (weighted shifts, operators on sequence spaces, etc.)
Secondary: 47C15: Operators in $C^*$- or von Neumann algebras 47A80: Tensor products of operators [See also 46M05]

Keywords
unilateral weighted shifts reducing subspaces multiplication operators graded structure Toeplitz operators

Citation

GUO, Kunyu; WANG, Xudi. The graded structure induced by operators on a Hilbert space. J. Math. Soc. Japan 70 (2018), no. 2, 853--875. doi:10.2969/jmsj/07027503. https://projecteuclid.org/euclid.jmsj/1524038676


Export citation

References

  • W. Arveson, The curvature of a Hilbert module over $\mathbb{C}[z_1,\ldots,z_d]$, Proc. Natl. Acad. Sci. USA, 96 (1999), 11096–11099.
  • W. Arveson, The curvature invariant of a Hilbert module over $\mathbb{C}[z_1,\ldots,z_d]$, J. Reine Angew. Math., 522 (2000), 173–236.
  • R. Bhatia and P. Rosenthal, How and why to solve the operator equation $AX-XB=Y$, Bull. London Math. Soc., 29 (1997), 1–21.
  • L. Brown, R. Douglas and P. Fillmore, Unitary equivalence modulo the compact operators and extension of $C^\ast$-algebras, Proceedings of Conference on Operator Theory (Dalhousie Univ., Halifax, N. S.), Lecture Notes in Math., 345, Springer, Berlin, 1973, 58–128.
  • J. Carlson, D. Clark, C. Foias and J. Williams, Projective Hilbert $A(\mathbb{D})$-modules, New York J. Math., 1 (1994), 26–38.
  • J. Carlson and D. Clark, Cohomology and extensions of Hilbert modules, J. Funct. Anal., 128 (1995), 278–306.
  • J. Carlson and D. Clark, Projectivity and extensions of Hilbert modules over $A(\mathbb{D}^N)$, Mich. Math. J., 44 (1997), 365–373.
  • X. Chen and R. Douglas, Localization of Hilbert modules, Mich. Math. J., 39 (1992), 443–454.
  • X. Chen and K. Guo, Analytic Hilbert Modules, Research Notes in Mathematics, 433, Chapman & Hal/CRC, 2003.
  • J. Conway, A Course in Operator Theory, Graduate Studies in Mathematics, 21, AMS, Rhode Island, 2000.
  • M. Cowen and R. Douglas, Complex geometry and operator theory, Acta Math., 141 (1978), 187–261.
  • H. Dan and H. Huang, Multiplication operators defined by a class of polynomials on $L_a^2(\mathbb{D}^2)$, Integr. Equ. Oper. Theory, 80 (2014), 581–601.
  • J. Deng, Y. Lu and Y. Shi, Reducing subspaces for a class of non-analytic Toeplitz operators on the bidisk, J. Math. Anal. Appl., 445 (2017), 784–796.
  • R. Douglas and G. Misra, Equivalence of quotient Hilbert modules, Proc. Indian Acad. Sci. (Math. Sci.), 113 (2003), 281–291.
  • R. Douglas and G. Misra, Equivalence of quotient Hilbert modules II, Trans. Am. Math. Soc., 360 (2008), 2229–2264.
  • R. Douglas and V. Paulsen, Hilbert modules over function algebras, Pitman Research Notes in Mathematics Series, 217, Longman Scientific & Technical, Harlow, 1989.
  • R. Douglas, V. Paulsen and K. Yan, Operator theory and algebraic geometry, Bull. Amer. Math. Soc., 20 (1989), 67–71.
  • R. Douglas and K. Yan, Hilbert–Samuel polynomials for Hilbert modules, Indiana Univ. Math. J., 42 (1993), 811–820.
  • Y. Duan and K. Guo, Dimension formula for localization of Hilbert modules, J. Oper. Theory, 62 (2009), 439–452.
  • D. Eisenbud, Commutative Algebra with a View Toward Algebraic Geometry, Graduate Texts in Mathematics, 150, Springer, 2004.
  • X. Fang, Samuel multiplicity and the structure of semi-Fredholm operators, Adv. Math., 186 (2004), 411–437.
  • X. Fang, The Fredholm index of quotient Hilbert modules, Math. Res. Lett., 12 (2005), 911–920.
  • K. Guo, Characteristic spaces and rigidity for analytic Hilbert modules, J. Funct. Anal., 163 (1999), 133–151.
  • K. Guo and H. Huang, Multiplication Operators on the Bergman Space, Lecture Notes in Math., 2145, Springer, 2015.
  • K. Guo and X. Wang, Reducing subspaces of tensor products of weighted shifts, Sci. China Math., 59 (2016), 715–730.
  • Y. Lu and X. Zhou, Invariant subspaces and reducing subspaces of weighted Bergman space over bidisk, J. Math. Soc. Japan, 62 (2010), 745–765.
  • J. Sarkar, An introduction to Hilbert module approach to multivariable operator theory, Operator Theory, Springer, 2015, 969–1033.
  • J. Sarkar, Applications of Hilbert module approach to multivariable operator theory, Operator Theory, Springer, 2015, 1035–1091.
  • Y. Shi and Y. Lu, Reducing subspaces for Toeplitz operators on the polydisk, Bull. Korean Math. Soc., 50 (2013), 687–696.
  • A. Shields, Weighted shift operators and analytic function theory, Topics in operator theory, Math. Surveys, 13 (1974), 49–128.
  • M. Stessin and K. Zhu, Reducing subspaces of weighted shift operators, Proc. Amer. Math. Soc., 130 (2002), 2631–2639.
  • X. Wang, H. Dan and H. Huang, Reducing subspaces of multiplication operators with the symbol $\alpha z^k+\beta w^l$ on $L_a^2(\mathbb{D}^2)$, Sci. China Math., 58 (2015), 2167–2180.